Jump to content
CrazyBoards.org

Constant anxiety


Recommended Posts

Hi all,

I guess this is the right forum to post in, since I'm dealing with trauma issues right now. My anxiety is almost non-stop right now and has been for... months? years? It's so hard to keep track, but the hits just keep on coming.

The trauma itself: parental neglect, at least one incident of sexual (stranger) abuse as a pre-teen. Plus I believe anyone who grew up or lives in New York City has PTSD (that's a joke, but not entirely).

My thoughts lately have been going to how much easier it would be if it wasn't, you know, around. I'm not suicidal, I just kind of look forward to the pain ending. I have a serious physical illness (Hepatitis C) which is pretty much non-symptomatic (liver numbers are all normal), but part of me would like it to take its toll so I just I wouldn't have to give a shit anymore, wouldn't have to try. Getting out of bed every morning feeling terror is not fun.

So tomorrow I have an appointment with pdoc. I want to discuss meds, because the current meds aren't making it. Tuesday is tdoc; we've realized that talk therapy isn't doing much more than putting a bandage on things. Wednesday I see a new provider, who does somatic experiencing, which tdoc raves about. I'm beginning to feel, though, like this just isn't going to end.

A friend told me on the phone the other day that at least I still have my sense of humor. Well, that's been a coping mechanism, but, as Morrissey sang, that joke isn't funny anymore.

Sigh...

Link to comment
Share on other sites

So tomorrow I have an appointment with pdoc. I want to discuss meds, because the current meds aren't making it. Tuesday is tdoc; we've realized that talk therapy isn't doing much more than putting a bandage on things. Wednesday I see a new provider, who does somatic experiencing, which tdoc raves about. I'm beginning to feel, though, like this just isn't going to end.

A friend told me on the phone the other day that at least I still have my sense of humor. Well, that's been a coping mechanism, but, as Morrissey sang, that joke isn't funny anymore.

Sigh...

<{POST_SNAPBACK}>

Never underestimate the power of a sense of humor. The emotional and mental pain can stop. Come back tomorrow and let us know how the med change discussion went. Somactic experiencing, tdoc raves about it, hell, give it a try. You want the pain to end not yourself.

Erika

Link to comment
Share on other sites

Hi:

  I grew up on the opposite coast, but have some of the same problems as you do - GAD.

  I have a terrible time with meds. They have all been a no-go with me for one reason or another.

  Until I found Clonidine. This is an older blood pressure med that is now be considered for those of us with anxiety issues. I have been on it for a record 6 months, and it is WORKING. What it does is lower your blood pressure, which in turn lowers your adrenaline. Adrenaline is what causes panic or anxiety attacks. This is the big issue with GAD. Well it works better and longer than a benzo for me. Mind you, I also take Klonopin and that works great in a pinch. But Clonidine is sort of a steady longer lasting med. I LOVE IT.

  I am in my, uh, I am older and have high blood pressure. Had it in my thirties too. So this is a double deal for me. It gets two bad things at once. Low blood pressure is not dangerous, just makes you dizzy.

  You might ask your p-doc about this. It seems to be making a come back for people with GAD. I really it, and have tried many many meds. There are no side effects unless you are a person with low bp.

  Good luck, and feel free to pm me if you have any other questions.

Breeze

Link to comment
Share on other sites

Erika, thanks for the reply. Where I have trouble with having a sense of humor is when I use it to avoid nasty issues, like making a joke of something instead of telling someone that their words and/or actions hurt me. When I was about 12 yo, I said to my mother that I thought I laughed too much. I didn't know what I was trying to say to her, but I'd certainly picked up on something by then. She, of course, didn't get it at all. Often, that joke isn't funny anymore, never was, and I'm sick of pretending everything's okay. But there are things that make me laugh, yet.

I hope that made sense.

Breeze, I've tried Inderal (a beta blocker) in the past, but not clonidine. I'll ask pdoc about it tomorrow. (The Inderal didn't do anything, and my asthma contraindicated a higher dosage.)

My tdoc hit the nail on the head a few days ago when she suggested that I might want to let my providers (her, pdoc, hepatologist, primary, etc.) care for me rather than to have to figure everything out for myself. I recall some controversy a few years ago over a Barbie doll that said "Math is hard!" Perhaps we can have PTSD Barbie: "Trust is hard!" It's even hard when I'm posting more-or-less anonymous messages to this board.

Link to comment
Share on other sites

Erika, thanks for the reply. Where I have trouble with having a sense of humor is when I use it to avoid nasty issues, like making a joke of something instead of telling someone that their words and/or actions hurt me. When I was about 12 yo, I said to my mother that I thought I laughed too much. I didn't know what I was trying to say to her, but I'd certainly picked up on something by then. She, of course, didn't get it at all. Often, that joke isn't funny anymore, never was, and I'm sick of pretending everything's okay. But there are things that make me laugh, yet.

I hope that made sense.

<{POST_SNAPBACK}>

Yes. Ignore my first post, sorry. Sometimes I try to hard and get everything wrong. Please don't allow my post to keep you from posting here.

Erika

Link to comment
Share on other sites

Yes. Ignore my first post, sorry. Sometimes I try to hard and get everything wrong. Please don't allow my post to keep you from posting here.

Erika

<{POST_SNAPBACK}>

Hi Erika, no problem. I don't mean to denigrate having a sense of humor, just that I need to be careful about not using it to deny my needs. But when I can laugh for real, it's such a gift.

Anyway, the pdoc appointment is at either 12:30 or 2pm (my brain's a little scattered these days); I'll find out when I get there and report back.

Link to comment
Share on other sites

I saw pdoc today (it was at 12:30, not 2). It was good in a few ways. I was able to acknowledge that I have a hard time with authority figures (e.g., anyone with a prescription pad) and, especially, other men. It's all part of the PTSD. I also told him that I freeze up when I'm trying to describe to him how I'm feeling. He knew this already, but it was freeing to say it out loud. I've been seeing him for a few years, but it felt like a new beginning (just like starting over, as John and Yoko would've had it). I've decided to let him be the doctor instead of having to figure everything out for myself.

Anyway, he's added mirtazapine (generic Remeron) 15mg at bedtime to the mix. He's also lowered my Lexapro from 20mg to 15mg, to avoid my being overserotoninized, to coin a phrase. Other meds stay the same. My next appointment is in just two weeks; I want pdoc to keep close tabs on me for the time being. Tdoc is tomorrow.

As an aside, pdoc asked me how my sobriety has been going (I've been clean and sober in AA for 24 years). I'm going to one AA meeting a week. I don't feel that most AAs really understand PTSD, but my teens and twenties were a time to self-medicate the PTSD I didn't know I had. Not sure why I added this, but it seems to be part of the whole.

Thanks for reading.

Link to comment
Share on other sites

Folder,

Glad to hear you had what sounds like a productive appointment. I hope your tdoc appointment also goes well.

Congratulations on 24 years of sobriety! Thank you for sharing your success. Self-medicating is something that I am all too familiar with as I am sure plenty of other folks here are as well. For me, looking back and being able to realize why and what I was self-medicating has helped me to understand not only more about myself but also my MI.

Erika

Link to comment
Share on other sites

Well, Remeron is a no go. It helped me sleep, all too well. I slept all day yesterday and will probably sleep a good part of today. My extremities are numb, I can't even feel my lips, and it's been 40 hours since I took the 15 mg of mirtazapine. I spoke with pdoc today. He said stop the mirtazapine and I'll see him on Monday to discuss the next move.

I drove to the chiropractor this morning. Well, I needed to go, but I probably should not have been driving. Still, I feel better for having the adjustment, and ran into my tdoc there. It's a small world after all...

Thanks again for all the feedback.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...